Alert archive / Kansas / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 150, NWS Topeka, KS
NWS Topeka, KS issued this severe thunderstorm warning at Jun 11, 2008, 12:37 AM CDT for Cloud County, Republic County, Washington County, Kansas. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 11, 2008, 12:37 AM CDT (05:37 UTC)
- Expired
- Jun 11, 2008, 1:15 AM CDT
- In force
- 38 min
- Issued by
- NWS Topeka, KS
- Area
- Storm-based polygon
Counties Cloud County, KS, Republic County, KS, Washington County, KS
The radar
The Topeka radar (KTWX), 117 km from the middle of the area, began a volume at 05:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 11, 12:43 AM CDT | HAIL 0.75 | 2 W Agenda, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 5.6 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 102 J/kg
- Mixed-layer CIN
- -378 J/kg
- Mixed-layer LCL
- 1703 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 144 m²/s²
- 0-3 km storm-relative helicity
- 420 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KTOP 110538 SVRTOP KSC029-157-201-110615- /O.NEW.KTOP.SV.W.0150.080611T0537Z-080611T0615Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TOPEKA KS 1237 AM CDT WED JUN 11 2008 THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN CLOUD COUNTY IN NORTH CENTRAL KANSAS... SOUTHEASTERN REPUBLIC COUNTY IN NORTH CENTRAL KANSAS... WESTERN WASHINGTON COUNTY IN NORTH CENTRAL KANSAS... * UNTIL 115 AM CDT * AT 1233 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 4 MILES SOUTHWEST OF AGENDA...OR 12 MILES NORTHEAST OF CONCORDIA...MOVING EAST AT 36 MPH. * LOCATIONS IMPACTED INCLUDE... PALMER... LINN... WASHINGTON... GREENLEAF... LARGE HAIL...VERY HEAVY RAIN AND DAMAGING WINDS ARE LIKELY WITH THIS STORM. FOR YOUR SAFETY...TAKE COVER INSIDE A BUILDING. STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE LATEST SEVERE WEATHER INFORMATION. LAT...LON 3989 9697 3963 9694 3956 9751 3974 9757 TIME...MOT...LOC 0537Z 259DEG 32KT 3968 9743 $$ CRAVEN
3 follow-up statements
000 WWUS53 KTOP 110548 SVSTOP SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 1248 AM CDT WED JUN 11 2008 KSC029-157-201-110615- /O.CON.KTOP.SV.W.0150.000000T0000Z-080611T0615Z/ REPUBLIC-WASHINGTON-CLOUD- 1248 AM CDT WED JUN 11 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 AM CDT FOR NORTHEASTERN CLOUD...WESTERN WASHINGTON AND SOUTHEASTERN REPUBLIC COUNTIES... AT 1243 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 4 MILES EAST OF AGENDA...OR 18 MILES NORTHEAST OF CONCORDIA...MOVING EAST AT 37 MPH. LOCATIONS IMPACTED INCLUDE... PALMER...LINN...WASHINGTON AND GREENLEAF. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE LATEST SEVERE WEATHER INFORMATION. LAT...LON 3989 9697 3963 9694 3958 9738 3975 9747 TIME...MOT...LOC 0548Z 259DEG 32KT 3970 9731 $$
000 WWUS53 KTOP 110556 SVSTOP SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 1255 AM CDT WED JUN 11 2008 KSC029-157-110605- /O.CAN.KTOP.SV.W.0150.000000T0000Z-080611T0615Z/ REPUBLIC-CLOUD- 1255 AM CDT WED JUN 11 2008 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CLOUD AND SOUTHEASTERN REPUBLIC COUNTIES HAS BEEN CANCELLED... THE STORM HAS MOVED EAST OF THE WARNED AREA. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE LATEST SEVERE WEATHER INFORMATION. LAT...LON 3989 9697 3963 9694 3959 9727 3977 9735 TIME...MOT...LOC 0555Z 259DEG 32KT 3971 9723 $$ KSC201-110615- /O.CON.KTOP.SV.W.0150.000000T0000Z-080611T0615Z/ WASHINGTON- 1255 AM CDT WED JUN 11 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 AM CDT FOR CENTRAL WASHINGTON COUNTY... AT 1253 AM CDT...RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS AROUND 60 MPH. THIS STORM WAS LOCATED 8 MILES NORTHWEST OF PALMER...OR 24 MILES NORTHEAST OF CONCORDIA...MOVING EAST AT 37 MPH. LOCATIONS IMPACTED INCLUDE... PALMER...LINN...WASHINGTON AND GREENLEAF. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE LATEST SEVERE WEATHER INFORMATION. LAT...LON 3989 9697 3963 9694 3959 9727 3977 9735 TIME...MOT...LOC 0555Z 259DEG 32KT 3971 9723 $$
000 WWUS53 KTOP 110610 SVSTOP SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 110 AM CDT WED JUN 11 2008 KSC201-110620- /O.EXP.KTOP.SV.W.0150.000000T0000Z-080611T0615Z/ WASHINGTON- 110 AM CDT WED JUN 11 2008 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL WASHINGTON COUNTY WILL EXPIRE AT 115 AM CDT... AT 110 AM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO LONGER SEVERE...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE. RADAR INDICATED THAT HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS WERE STILL POSSIBLE FROM THE THUNDERSTORM. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE LATEST SEVERE WEATHER INFORMATION. LAT...LON 3989 9697 3963 9694 3959 9727 3977 9735 TIME...MOT...LOC 0610Z 259DEG 32KT 3973 9706 $$ CRAVEN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 3:30 PM CDT, 9 hours 7 minutes earlier.
Area forecast discussion, Jun 10, 3:30 PM CDT, 9 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 330 PM CDT TUE JUN 10 2008 .DISCUSSION... 20Z WATER VAPOR SHOWS BROAD RIDGING OVER THE CENTRAL AND NORTHERN PLAINS WITH A CLOSED UPPER LOW OVER THE NORTHERN ROCKIES. AT THE SFC CYCLOGENESIS OVER SOUTHEAST CO HAS CAUSED THE PRESSURE GRADIENT TO TIGHTEN AND SOUTHERLY WINDS TO INCREASE. WITH DAYTIME HEATING AND SOME CONVERGENCE SEEN IN THE WIND FIELD OVER SOUTH CENTRAL KS...AN ISOLATED THUNDERSTORM OR TWO HAS BEEN ABLE TO FIRE WITHIN THE THETA-E RIDGE OVER CENTRAL KS. THUNDERSTORMS CHANCES TONIGHT LOOK TO BE SMALL FOR ANY ONE LOCATION. THETA-E ADVECTION SHOULD CONTINUE AND...AS THE LOW LEVEL JET VEERS OVERNIGHT...INCREASE OVER NORTHEAST KS. HOWEVER ISENTROPIC SURFACES SHOW A GOOD PORTION OF THE LOW TO MID LEVELS REMAINING DRY WITH MUCH OF THE LIFT GOING INTO SATURATION. 320K SFC OF THE NAM INDICATES THAT THERE COULD BE SOME HIGH BASED STORMS SIMILAR TO THIS AFTERNOON...BUT THE LOW LEVEL WAA AND BETTER CONVERGENCE QUICKLY SHIFT NORTH TONIGHT OVER NEB AND IA. WITH SOME ISOLATED CONVECTION ALREADY OUT THERE...HAVE INCLUDED A SLIGHT CHANCE FOR THUNDERSTORMS OVER WESTERN AND NORTHERN SECTIONS OF THE FORECAST AREA. THINK THERE COULD BE AN ISOLATED STORM OR TWO WITHIN THE THETA-E RIDGE TONIGHT. LOWS TONIGHT SHOULD BE MUCH WARMER THAN THIS MORNING WITH THE PRESSURE GRADIENT REMAINING TIGHT CAUSING SOUTHER WINDS TO REMAIN IN THE 10 TO 20 MPH RANGE. ALSO SOME LOW LEVEL MOISTURE RETURN MAY HELP FOR SOME STRATUS TO DEVELOP TOWARDS SUNRISE. A COLD FRONT WILL APPROACH THE FORECAST AREA BY THE AFTERNOON WEDNESDAY...WITH MODELS SHOWING ENOUGH HEATING AHEAD OF THE FRONT FOR CONVECTIVE INHIBITION TO WEAKEN. HAVE LEFT SOME SLIGHT CHANCE POPS IN THE NORTHEAST THROUGH THE MORNING...THEN BRING SOME CHANCE POPS INTO NORTH CENTRAL KS FOR THE AFTERNOON. AMOUNT OF INSTABILITY AND SHEER FORECAST BY MODELS WOULD BE ENOUGH FOR SOME OF THE THUNDERSTORMS TO BECOME SEVERE...WITH LARGE HAIL AND DAMAGING WINDS THE MAIN CONCERN. HIGHS SHOULD REACH THE UPPER 80S AND LOWER 90S WITH 850 TEMPS 20-22C. -WOLTERS WEDNESDAY EVENING FRONTAL BOUNDARY SHOULD EXTEND FROM LOW OVER SOUTHWEST KANSAS ACROSS NORTH CENTRAL KANSAS INTO NORTHWEST IOWA. THUNDERSTORMS MAY BE FIRING FROM LATE AFTERNOON ALONG THE FRONT IN NEBRASKA INTO NORTHWEST KANSAS. CAP SHOULD KEEP ANY CONVECTION AT BAY IN THE WARM SECTOR OVER EAST CENTRAL AND NORTHEAST KANSAS EARLY IN THE PERIOD. CONVERGENCE ALONG THE FRONT ALONG WITH EJECTING SHORTWAVES AND STEEPENING MID LEVEL LAPSE RATES SHOULD ERODE THE CAP FURTHER SOUTH INTO KANSAS AND ALLOW STORMS TO DEVELOP. SOUTHERLY LOW LEVEL JET WILL PUMP PLENTY OF MOISTURE INTO CENTRAL AND NORTHERN KANSAS AHEAD OF THE FRONT. GOOD SHEAR OF 40 TO 45 KTS SO SEVERE THUNDERSTORMS ARE POSSIBLE WITH STRONG WINDS AND LARGE HAIL MAIN HAZARDS BUT WITH GOOD LOW LEVEL VEERING WINDS WILL ALSO LEAD TO THE DEVELOPMENT OF ISOLATED TORNADOES. THE NAM AND THE GFS ARE SIMILAR WITH THE UPPER LOW MOVING ALONG THE CANADIAN BORDER IN THE NORTHERN PLAINS ON THURSDAY WITH THE FRONT SLIDING FURTHER SOUTHEAST ACROSS THE CWA. OUTFLOWS FROM WEDNESDAY NIGHTS STORMS MAY SHOVE THE BOUNDARY FURTHER SOUTH THAN THE MODELS ARE SUGGESTING. THE FRONT LIGHTS UP AGAIN ON THURSDAY AFTERNOON WITH POOLING OF MOISTURE INTO NORTHERN MISSOURI AND EAST CENTRAL KANSAS. THE FRONT BECOMES PARALLEL TO THE UPPER FLOW AND MAY SLOW ITS PROGRESS ACROSS EAST CENTRAL KANSAS THURSDAY AND THURSDAY NIGHT. LOW LEVEL JET FORECAST TO BE SOUTHWEST AND WILL FOCUS ON THE BOUNDARY WITH TRAINING OF CELLS POSSIBLE FROM SOUTH CENTRAL KANSAS NORTHEAST ACROSS EAST CENTRAL KANSAS INTO MISSOURI. WILL NEED TO MONITOR FUTURE RUNS TO SEE IF THIS TREND CONTINUES AS THE HEAVY RAINFALL COULD LEAD TO FLOODING PROBLEMS FOR EAST CENTRAL AND SOUTHEAST KANSAS. SHORTWAVE TROUGH MOVES ACROSS KANSAS ON FRIDAY WITH THE CONVECTION MOVING OFF TO THE SOUTHEAST OF THE CWA BY MIDNIGHT FRIDAY. NEXT CONCERN WILL COME ON SUNDAY AS ANOTHER FRONT MOVES INTO KANSAS WITH BEST CHANCES ACROSS NORTH CENTRAL KANSAS IN THE LATE AFTERNOON HOURS...JUST NORTHWEST OF THE CWA. WILL HOLD OFF UNTIL THE EVENING HOURS FOR MOST OF THE AREA. NEW 12Z RUN OF THE GFS LOOKS TO PRODUCE SOME CONVECTIVE FEEDBACK BUT STILL POINTS TO AN MCS FORMING AND PROPAGATING SOUTHEAST ACROSS THE CWA SUNDAY NIGHT AND EXITING MONDAY MORNING. RIDGE BUILDS INTO THE CENTRAL PLAINS ON TUESDAY WITH RETURN FLOW ACROSS CENTRAL KANSAS. COULD SEE SOME ELEVATED THUNDERSTORMS BUT GIVEN UNCERTAINTY WILL LEAVE OUT FOR NOW. TEMPERATURES WILL COOL OFF BEHIND THE FRONT FOR FRIDAY WITH HIGHS MAINLY IN THE UPPER 70S TO LOWER 80S...WARMING BACK INTO THE MID AND UPPER 80S FOR THE WEEKEND. 53 && .AVIATION... MOISTURE RETURN AND CONVERGENCE ALONG THE LOW LEVEL JET THIS EVENING WILL ALLOW FOR AN OUTSIDE CHANCE OF TS IN THE TERMINALS OVERNIGHT. HOWEVER ISENTROPIC CHARTS ON THE 320K SFC SUGGEST THAT THUNDERSTORM COVERAGE WILL BE ISOLATED SINCE A GOOD DEAL OF LIFT IS NECESSARY FOR SATURATION. ALSO NOSE OF THE LOW LEVEL JET AND BEST CONVERGENCE IS PROGGED TO BE NORTH OF THE TERMINALS. ANTICIPATE ISOLATED CONVECTION IF ANY...THEREFORE THERE IS NO MENTION IN TAFS. OTHER CONCERN IS MODELS SHOW LOW LEVEL MOISTURE RETUNING NORTH WITH BUFKIT SOUNDINGS SATURATING AROUND 2 KFT BETWEEN 09-14Z. GIVEN STRONG WINDS...WOULD EXPECT STRATUS MUCH MORE LIKELY THAN FOG...BUT DID NOT HAVE ENOUGH CONFIDENCE TO INCLUDE IN FCST. ADDED SOME SCT020 AND WILL LET LATER SHIFTS DIAGNOSE NEW DATA. INCREASING PRESSURE GRADIENT WILL CAUSE STRONG WINDS FROM THE SOUTH THROUGH THE NIGHT AND INTO WED...WITH SOME GUSTS AROUND 35KTS POSSIBLE WED. -WOLTERS && .TOP WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Jun 10, 12:44 PM CDT, 11 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 1244 PM CDT TUE JUN 10 2008 KSZ008>012-020>024-026-034>040-054>056-058-059-111745- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 1244 PM CDT TUE JUN 10 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT AN ISOLATED THUNDERSTORM IS POSSIBLE ACROSS CENTRAL KANSAS THIS AFTERNOON. DURING THE EVENING AND OVERNIGHT HOURS THERE COULD BE AN ISOLATED THUNDERSTORM MOVE ACROSS NORTHEAST KANSAS AS WELL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY BETTER CHANCES FOR THUNDERSTORMS WILL BE WEDNESDAY AFTERNOON OVER NORTH CENTRAL KANSAS...SPREADING INTO NORTHEAST AND EAST CENTRAL KANSAS WEDNESDAY NIGHT AND INTO THURSDAY AS A FRONT MOVES ACROSS THE AREA. THERE IS THE POTENTIAL FOR SOME OF THESE THUNDERSTORMS TO PRODUCE LARGE HAIL AND DAMAGING WINDS. THERE CONTINUES TO BE A CHANCE FOR THUNDERSTORMS THURSDAY NIGHT AND FRIDAY ACROSS NORTH CENTRAL...NORTHEAST AND EAST CENTRAL KANSAS. THERE IS ALSO A CHANCE FOR THUNDERSTORMS SUNDAY NIGHT AND MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD NOT BE NEEDED THIS AFTERNOON OR TONIGHT. WOLTERS
In the hours before
Special weather statement, Jun 10, 7:28 PM CDT, 5 hours 9 minutes before
SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE TOPEKA KS 728 PM CDT TUE JUN 10 2008 KSZ039-110100- SHAWNEE- 728 PM CDT TUE JUN 10 2008 THROUGH 800 PM CDT...A STRONG THUNDERSTORM WILL MOVE NORTHEAST AT 30 MPH ACROSS NORTHERN SHAWNEE COUNTY. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THIS STORM IS CAPABLE OF PRODUCING HALF INCH SIZE HAIL. SOME LOCATIONS THAT COULD BE AFFECTED INCLUDE SILVER LAKE AND FAR NORTHERN TOPEKA.
Special weather statement, Jun 10, 8:01 PM CDT, 4 hours 36 minutes before
SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE TOPEKA KS 801 PM CDT TUE JUN 10 2008 KSZ024-110130- JACKSON- 801 PM CDT TUE JUN 10 2008 ...A SIGNIFICANT WEATHER ALERT FOR JACKSON COUNTY... THROUGH 830 PM CDT...A SMALL CLUSTER OF THUNDERSTORMS WILL MOVE NORTHEAST AT 26 MPH ACROSS PORTIONS OF JACKSON COUNTY. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THIS CLUSTER OF STORMS IS CAPABLE OF PRODUCING PENNY SIZE HAIL. SOME LOCATIONS THAT COULD BE AFFECTED INCLUDE CIRCLEVILLE...MAYETTA...HOLTON...DENISON AND WHITING. STAY ALERT TO THE WEATHER IN CASE A WARNING IS ISSUED. CAVANAUGH
Special weather statement, Jun 10, 9:51 PM CDT, 2 hours 46 minutes before
SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE TOPEKA KS 951 PM CDT TUE JUN 10 2008 KSZ021-022-035-036-110315- CLAY-DICKINSON-GEARY-RILEY- 951 PM CDT TUE JUN 10 2008 ...A SIGNIFICANT WEATHER ALERT FOR SOUTHERN CLAY...NORTHERN DICKINSON...RILEY AND GEARY COUNTIES... THROUGH 1015 PM CDT...A STRONG CLUSTER OF THUNDERSTORMS WILL MOVE EAST AT 45 MPH ACROSS PORTIONS OF SOUTHERN CLAY...RILEY...GEARY AND NORTHERN DICKINSON COUNTIES. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THESE STORMS ARE CAPABLE OF PRODUCING PENNY SIZE HAIL...STRONG WINDS OF 40 TO 50 MPH AND HEAVY RAIN. SOME LOCATIONS THAT COULD BE AFFECTED INCLUDE TALMAGE...ABILENE...ENTERPRISE...CHAPMAN...MILFORD STATE PARK...GEARY COUNTY STATE PARK...GRANDVIEW PLAZA...WAKEFIELD...RILEY...OGDEN...MILFORD LAKE...JUNCTION CITY AND MANHATTAN. MOTORISTS ALONG INTERSTATE 70 BETWEEN MILE MARKERS 290 AND 316 COULD ALSO BE AFFECTED. THE STORM MAY STRENGTHEN OVER THE NEXT SEVERAL MINUTES. BE READY TO TAKE SHELTER IN CASE A WARNING IS ISSUED. CAVANAUGH
Special weather statement, Jun 10, 10:21 PM CDT, 2 hours 16 minutes before
SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE TOPEKA KS 1021 PM CDT TUE JUN 10 2008 KSZ035-110345- DICKINSON- 1021 PM CDT TUE JUN 10 2008 ...A SIGNIFICANT WEATHER ALERT FOR NORTHERN DICKINSON COUNTY... THROUGH 1045 PM CDT...A STRONG THUNDERSTORM WILL MOVE EAST AT 35 MPH ACROSS PORTIONS OF NORTHERN DICKINSON COUNTY. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THIS STORM IS CAPABLE OF PRODUCING NICKEL SIZE HAIL...STRONG WINDS OF 40 TO 50 MPH AND HEAVY RAIN. SOME LOCATIONS THAT COULD BE AFFECTED INCLUDE TALMAGE...ABILENE...ENTERPRISE...MOONLIGHT AND CHAPMAN. THE STORM MAY STRENGTHEN OVER THE NEXT SEVERAL MINUTES. BE READY TO TAKE SHELTER IN CASE A WARNING IS ISSUED. CAVANAUGH
Special weather statement, Jun 10, 11:49 PM CDT, 48 minutes before
SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE TOPEKA KS 1149 PM CDT TUE JUN 10 2008 KSZ020-110515- CLOUD- 1149 PM CDT TUE JUN 10 2008 ...A SIGNIFICANT WEATHER ALERT FOR SOUTHEASTERN CLOUD COUNTY... THROUGH 1215 AM CDT...A SMALL CLUSTER OF THUNDERSTORMS WILL MOVE EAST AT 13 MPH ACROSS PORTIONS OF SOUTHEASTERN CLOUD COUNTY. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THIS CLUSTER OF STORMS IS CAPABLE OF PRODUCING PENNY SIZE HAIL...STRONG WINDS OF 40 TO 50 MPH AND TORRENTIAL RAINFALL. SOME LOCATIONS THAT COULD BE AFFECTED INCLUDE MILTONVALE. CAVANAUGH
Special weather statement, Jun 11, 12:01 AM CDT, 36 minutes before
SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE TOPEKA KS 1201 AM CDT WED JUN 11 2008 KSZ021-110530- CLAY- 1201 AM CDT WED JUN 11 2008 ...A SIGNIFICANT WEATHER ALERT FOR NORTHERN CLAY COUNTY... THROUGH 1230 AM CDT...A SMALL CLUSTER OF THUNDERSTORMS WILL MOVE EAST AT 40 MPH ACROSS PORTIONS OF CLAY COUNTY. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THIS CLUSTER OF STORMS IS CAPABLE OF PRODUCING PENNY SIZE HAIL...WINDS UP TO 40 MPH AND TORRENTIAL RAINFALL. SOME LOCATIONS THAT COULD BE AFFECTED INCLUDE MORGANVILLE...CLAY CENTER AND GREEN. CAVANAUGH
The office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 7:20 PM CDT | Severe Thunderstorm Warning | TOP | Jackson, Pottawatomie | 40 min |
| Jun 10, 10:49 PM CDT | Severe Thunderstorm Warning | TOP | Cloud | 39 min |
| Jun 11, 2:12 AM CDT | Severe Thunderstorm Warning | TOP | Jackson, Pottawatomie | 39 min |
| Jun 11, 3:49 AM CDT | Wind Advisory | TOP | Brown, Clay, Cloud, Dickinson, Geary, Jackson and 10 more | 16 hr |
| Jun 11, 3:09 PM CDT | Flash Flood Watch | TOP | Brown, Cloud, Marshall, Nemaha, Republic, Washington | 11 hr |
| Jun 11, 6:26 PM CDT | Severe Thunderstorm Warning | TOP | Cloud, Ottawa | 64 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.